Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Having sore throat and cough after eating 6 clementines. Any cures?

DOCTOR OF THE MONTH - Sep 2012
Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Question
Hi i have a sore throat and a cough after eating 6 clementines. any cures, food to avoid or medicine I should buy?
Posted Tue, 27 Nov 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Das Arindam 2 hours later
Hello,
Thank you for posting a question.

The symptoms you described indicates two conditions
-     An anaphylactic reaction to the fruit you have taken
-     Hyperacidity.

The first condition occurs when you are allergic to the food / fruit or other. In our clinical experience, this is the most common condition that can lead to this type of Sometimes it becomes productive. The problem here is the edema formation in the throat due to allergic reaction. Later on, it may aggravate with symptoms like swelling of lips, face, and sensation of itching over body, difficulty in breathing etc.

If hyperacidity is the cause, you may feel burning sensation and dry cough.

Another possibility is a sore throat infection, but in that case, it is very unlike to develop sudden sough.

Overall, considering your symptoms like cough and sore throat after eating clementine, there is high chance of an anaphylactic reaction.

So, you have to do the followings
1.     Avoid clementine temporarily.
2.     Presently, you can take a cetirizine group of drug .
3.     A pantoprazole group of proton pump inhibitor should also be taken.
4.      If the abovementioned drugs do not give you any relief or the condition aggravates you must rush to ER for further clinical examination and management with intravenous anti allergic agents and if required with steroids.

Hope the information suffices. Let me know if you have any more question.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Having sore throat and cough after eating 6 clementines. Any cures? 19 hours later
Is citrizine the name of the pill/drug? Is that supposed to help with the cough which has just became from dry coughs to coughs with phlegm.
 
 
Answered by Dr. Das Arindam 12 minutes later
Hello,
Thank you for writing back.

Cetrizine is the generic name. That means you have to take the drug which contains cetrizine 10 mg. you have to take it once daily.
It definitely helps in the cough which has just became from dry cough to cough with phlegm.
As I previously told you, if you develop any of the previously mentioned symptoms, you have to go to ER.

If you have your answers, then you can close this discussion.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Having sore throat and cough after eating 6 clementines. Any cures? 4 minutes later
So I shld go to the pharmacy for any drug with citric one and another with pantoprazole? Are there specific drugs you can prescribe?
 
 
Answered by Dr. Das Arindam 8 minutes later
Hello,
Thank you for writing back.
Yes, you can go to pharmacy for pantoprazole and cetrizine. No, there is no specific trade name of these drug. You can also take the generic drug.

Take care.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor